Threshold phenomena for symmetric decreasing solutions of reaction-diffusion equations

C. B. Muratov, X. Zhong

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

We study the long time behavior of solutions of the Cauchy problem for nonlinear reaction-diffusion equations in one space dimension with the nonlinearity of bistable, ignition or monostable type. We prove a one-to-one relation between the long time behavior of the solution and the limit value of its energy for symmetric decreasing initial data in L 2 under minimal assumptions on the nonlinearities. The obtained relation allows to establish sharp threshold results between propagation and extinction for monotone families of initial data in the considered general setting.

Original languageEnglish (US)
Pages (from-to)1519-1552
Number of pages34
JournalNonlinear Differential Equations and Applications
Volume20
Issue number4
DOIs
StatePublished - Aug 2013

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Keywords

  • Sharp transition
  • gradient flow
  • traveling waves

Fingerprint Dive into the research topics of 'Threshold phenomena for symmetric decreasing solutions of reaction-diffusion equations'. Together they form a unique fingerprint.

Cite this